Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 93, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 28, 2007, 6:02 PM CDT for Wright County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 28, 2007, 6:02 PM CDT (23:02 UTC)
- Expired
- Aug 29, 2007, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Wright County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 6:51 PM CDT | FLASH FLOOD | Eagle Grove, IA | IN AND AROUND EAGLE GROVE STREET FLOODING AND WATER RUNNING OVER HIGHWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -363 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 282306 FFWDMX IAC197-290500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 602 PM CDT TUE AUG 28 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... WRIGHT COUNTY IN NORTH CENTRAL IOWA... * UNTIL MIDNIGHT CDT. * AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 9 MILES WEST OF EAGLE GROVE...OR ABOUT 10 MILES NORTHEAST OF FORT DODGE...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAGLE GROVE...CLARION AND BELMOND. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4279 9398 4289 9351 4257 9353 4259 9396 TIME...MOT...LOC 2302Z 256DEG 17KT 4263 9407 $$ FORSTER
3 follow-up statements
000 WGUS73 KDMX 282356 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 655 PM CDT TUE AUG 28 2007 IAC197-290500- WRIGHT IA- 655 PM CDT TUE AUG 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WRIGHT COUNTY... AT 651 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET FLOODING AND WATER OVER HIGHWAYS IN AND AROUND EAGLE GROVE. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAGLE GROVE...CLARION AND BELMOND. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHWESTERN IOWA. LAT...LON 4279 9398 4289 9351 4257 9353 4259 9396 TIME...MOT...LOC 2355Z 256DEG 17KT 4269 9374 $$
000 WGUS73 KDMX 290101 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 801 PM CDT TUE AUG 28 2007 IAC197-290500- WRIGHT IA- 801 PM CDT TUE AUG 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WRIGHT COUNTY... AT 758 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NO WATER PROBLEMS AT THIS TIME IN THE COUNTY THOUGH MODERATE RAIN CONTINUED. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHWESTERN IOWA. LAT...LON 4279 9398 4289 9351 4257 9353 4259 9396 TIME...MOT...LOC 0101Z 256DEG 17KT 4276 9333 $$ FORSTER
000 WGUS73 KDMX 290157 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 857 PM CDT TUE AUG 28 2007 IAC197-290207- WRIGHT IA- 857 PM CDT TUE AUG 28 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WRIGHT COUNTY... THUNDERSTORMS THAT PRODUCED HEAVY RAINS EARLIER THIS EVENING HAVE ENDED AND WATERS HAVE SUBSIDED IN PROBLEM AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHEAST IOWA. LAT...LON 4279 9398 4289 9351 4257 9353 4259 9396 TIME...MOT...LOC 0157Z 256DEG 17KT 4282 9298 $$ FORSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:30 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 28, 3:30 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 PM CDT TUE AUG 28 2007 .DISCUSSION... CDFNT MAKING SLOW PROGRESS ACROSS THE STATE WITH CUR PSN FM NEAR KMCW-ONAWA LINE. WL SEE AREAL COVERAGE OF TSRA INC OVR NGT WITH SLOW PROGRESS SEWD IN AREA. CONT FFA TNGT WITH BEST CHC OVR THE NW HLF OF THE STATE. LINGERING PCPN IN THE AM BUT AMOUNTS NOT ALL THAT GREAT. TEMPS A GOOD 15 DEG COOLER WITH CLOUDS AND CAA. WX PRETTY NIL AFT PSG OF THIS SYS. HIGH PRES RDG WL HOLD OVR THE CENTRAL U.S. FOR THE END OF THE WK INTO THE WKND. TEMPS WILL COOL TO NEAR NORMAL WITH GRADUAL WARMING THRU THE WKND. && .AVIATION...28/18Z SLOW MOVING COLD FRONT IN EXTREME NORTHWEST IOWA WITH ISOLATED THUNDERSTORM DEVELOPMENT ALONG THE FRONT. MUCH OF THE DAY CONDITIONS WILL REMAIN VFR EXCEPT IN FAR NORTHERN IOWA NEAR BOUNDARY WHERE IFR CEILINGS AND VSBYS IN THUNDERSTORMS. FRONT WILL BE SLOW TO REACH CENTRAL IOWA AND SOUTHERN IOWA BY MORNING WITH LOW IFR CEILINGS BEHIND COLD FRONT. STORMS FOR CENTRAL AND SOUTHERN IOWA NOT EXPECTED UNTIL WELL AFTER 06Z. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT IAZ016-017-023>028-033>039-044>050-057>062-070>072. &&
Hazardous weather outlook, Aug 28, 5:16 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 516 AM CDT TUE AUG 28 2007 IAZ004>007-015-291030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO- 516 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. 65 MPH WINDS AND QUARTER SIZED HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 PM AND 10 PM TODAY. IAZ016-017-023>028-033>039-044>050-057>062-070>072-291030- HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER- BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- 516 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. QUARTER SIZED HAIL AND 65 MPH WINDS ARE THE PRIMARY THREATS. IN ADDITION HEAVY RAINFALL IS POSSIBLE...MAINLY TONIGHT. WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS ARE EXPECTED. LOCALLY HIGHER AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 4 PM AND MIDNIGHT TONIGHT. IN ADDITION...RAINFALL REPORTS WOULD BE GREATLY APPRECIATED TONIGHT. IAZ073>075-081>086-092>097-291030- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 516 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE WITH NICKEL SIZED HAIL AND 60 MPH WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DONAVON
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:56 AM CDT | Flash Flood Watch | DMX | Adair, Audubon, Black Hawk, Boone, Bremer, Butler and 25 more | 23 hr |
| Aug 28, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 46 min |
| Aug 28, 5:52 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 38 min |
| Aug 28, 6:11 PM CDT | Flash Flood Warning | DMX | Calhoun | 6 hr |
| Aug 28, 6:21 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| Aug 28, 6:21 PM CDT | Tornado Warning | DMX | Carroll, Crawford | 24 min |
| Aug 28, 6:29 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 46 min |
| Aug 28, 6:38 PM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Aug 28, 6:43 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 47 min |
| Aug 28, 6:46 PM CDT | Tornado Warning | DMX | Carroll, Greene | 44 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.